Use of fenfluramines, either alone or co-administered with phentermine ("fen-phen") as anorexic agents in obesity, has been associated with the development of clinically significant cardiac valve disease. We present the macroscopic and histologic findings in cardiac valves explanted from three patients who presented with valvular disease after fenfluramine or fenfluramine-phentermine use and underwent single valve replacement surgery. Paraffin sections were prepared with hematoxylin and eosin, trichrome, elastic-van Gieson, and Giemsa stains, as well as immunostains using antibody to CD3 and CD20. All three patients (two females, ages 37 and 43, and a 49-year-old male) developed progressively symptomatic mitral (2 patients) or aortic (1 patient) valvular insufficiency following dexfenfluramine (2 patients) or fenfluramine-phentermine (1 patient) use. Macroscopic changes included irregular leaflet thickening, accompanied by chordal fusion in the mitral valves, but without vegetations, commissural fusion, or evidence of annular dilation. Histologically, fibromyxoid plaques and nodules just below the valve surface, superficial to a generally intact elastic fiber layer, were associated with CD3-positive lymphocytes. Valves from all three patients had central myxoid degenerative changes, which were focal/mild in one mitral valve, diffuse/moderate in one mitral valve, and diffuse/marked in one aortic valve. Focal areas of superficial fibromyxoid change or intimal thickening may also be seen in cardiac valves from patients with drug-unrelated processes leading to symptomatic or asymptomatic valvulopathy. Therefore, when valve tissue is available for histopathologic examination, valvular disease can be attributed to use of fenfluramines only if the following criteria are satisfied: (i) the macroscopic and microscopic features are consistent with fenfluramine-related valvulopathy, (ii) clinical, echocardiographic, and intraoperative findings support the diagnosis, and (iii) the history of drug exposure predates the development or exacerbation of valvular dysfunction.